MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W. L. GORE & ASSOCIATES, INC. GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Catalog Number PTB8108275
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Graft failure (4905)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported the physician was implanting a gore® viatorr® tips endoprosthesis with controlled expansion.Prior to device expansion, the deployment string broke.The chainlink expanded device was not able to be recaptured into the sheath.It was pulled back up into the right jugular vein and a cutdown was performed to remove the device from the patient.The patient was doing well following the procedure.
 
Additional Manufacturer Narrative
The viatorr instructions for use states potential clinical and device adverse events include: vessel trauma or rupture.The device was retained by the hospital, so no engineering analysis could be conducted.

Brand Name
GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20730054
Report Number3007284313-2024-03600
Device Sequence Number12886693
Product Code MIR
UDI-Device Identifier00733132635047
UDI-Public00733132635047
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPTB8108275
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient Weight105 KG
Patient RaceWhite